I have been taking Ritalin-SR for about 5 years. The generic version I was getting... was manufactured by Sandoz and had a SZ 780 on the back of the pill. Recently my pharmacist changed my pills but said they are the same as before. New ones are Methlyn ER and have an M on the back. After a month of taking these new pills, I have noticed that they do not have the same effect as the previous ones. Are these the same pills? Should I ask my pharmacist? Perhaps I need to visit another pharmacy and see if they have the same generic pills I was getting before? Thanks!!
The U.S. Food and Drug Administration has given generic Ritalin products an "AB" rating, which means they are considered equivalent to the brand-name version.
In other words the generic version Methylin ER should be equivalent to Ritalin SR. You should "respond" to it in the same way.
Generic medications are allowed to have different inactive ingredients from the brand-name medication. This might include fillers or dyes or other ingredients, which may cause problems for people with certain allergies or sensitivities.
Talk with your pharmacist if you are unhappy and see if you can swap back to your other generic Ritalin version.
All the best.
I have also noticed that some varieties of methylin ER don't work for me as well as others. It depends on which pharmacy I visit to get the pills. One labels the pills methylphenidate and the other labels them methylin. Well, I know that those two are exactly the same drug, but it's clear that one doesn't work as well as the other. What's the difference? Probably just which manufacturer made the pills.
- Methylin Drug Information
- Methylin ER Drug Information
- Ritalin Drug Information
- Ritalin-SR Drug Information
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 21 May 2010 • 2 answers
Posted 22 Jul 2010 • 2 answers
Posted 9 Apr 2011 • 4 answers
Attention Deficit Hyperactivity Disorder (ADHD) - Why do parents want their children to grow up with
Posted 6 Mar 2013 • 4 answers
Posted 6 May 2013 • 2 answers